Hail, Texas
- When
- September 22, 3:00 PM CST
- Where
- Texas County, 2 mi S of Houston
- Measured
- 0.88 in hail
- Reported by
- COOP STATION
- Coordinates
- 37.300, -91.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 22, 2:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CDT FRI SEP 22 2006 ...TORNADO WATCH 787 IN EFFECT UNTIL 9 PM... .DISCUSSION... SEVERE AND POTENTIALLY TORNADIC STORMS DEVELOPED AHEAD OF BULGING DRYLINE EARLY THIS AFTERNOON...IN VERY UNSTABLE AND STRONG SHEARED AIRMASS EAST OF HIGHWAY 65. DATA FROM 16Z KSGF SOUNDING SHOWED LOW LEVEL CAP ERODED BY 11 AM WITH 3600+ J/KG CAPE AND 0-3KM STORM RELATIVE HELICITIES OVER 350 M2/S2. BY 230 PM MOST OF THE STORMS WERE EXITING THE EASTERN PORTION OF THE WARNING AREA. WITH DEWPOINT TEMPS STILL HOVERING IN THE LOWER/MID 60S ALONG AND EAST OF A JOPLIN TO VERSAILLES LINE...AND UPPER LEVEL SHORTWAVE STILL OUT TO OUR WEST...DO NOT THINK WE ARE TOTALLY IN THE CLEAR JUST YET. HOWEVER...TORNADO THREAT HAS DECREASED SOMEWHAT WITH VEERING LOW LEVEL WINDS AND SLIGHTLY DRIER AIR. SHORT TERM (TONIGHT THROUGH SATURDAY)... WILL MAINTAIN THUNDERSTORM CHANCES IN THE FORECAST WITH HIGHEST CHANCES OVER THE EAST FOR TONIGHT AND SATURDAY. EXPECT TO SEE ADDITIONAL STORMS DEVELOP AHEAD OF MAIN UPPER LEVEL TROUGH OVER THE FOUR CORNERS REGION THROUGH THE EVENING AND EARLY MORNING. AS MAIN TROUGH MOVES THROUGH THE AREA WITH SURFACE COLD FRONT...YET ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE. EXPECT MAINLY A STRAIGHT LINE WIND THREAT WITH THE LATER ROUNDS OF STORMS. TERRY && LONG TERM (SATURDAY NIGHT - THURSDAY)... THIS PERIOD APPEARS TO BE QUIET IN THE WAKE OF OUR ONGOING STORM SYSTEM. COLD FRONT WILL SPREAD THROUGH A CANADIAN AIRMASS THAT WILL SCOUR MOISTURE FROM THE DEEP SOUTH AND INTO THE GULF. THIS WILL LIMIT ANY POTENTIAL FOR ACTIVE WEATHER THROUGH TUESDAY NIGHT. THERE MAY BE A COUPLE OF WEAK DISTURBANCES MIGRATING THROUGH THE NORTHWEST FLOW DURING THESE PERIODS...BUT WEAK LIFT AND LOW MOISTURE MAY ONLY YIELD CLOUD COVER. THE GFS SUGGESTS THAT A STRONGER WAVE COULD IMPACT THE REGION BY WEDNESDAY. MOISTURE WILL STILL BE LACKING HOWEVER BETTER LIFT WITH THIS SYSTEM JUSTIFIES SOME CHANCE POPS FROM WEDNESDAY THROUGH THURSDAY. FOLLOWED THE MEX POPS NUMBERS WITH THESE PERIODS. FALL LIKE TEMPERATURES WILL BE OBSERVED THROUGH THE UPCOMING WORK WEEK WITH HIGHS IN THE 70S AND 80S...AND LOWS RANGING FROM THE 40S TO THE MID 50S. CRAMER && .AVIATION... FOR THE 18Z TAFS...WENT AHEAD AND LEFT VICINITY THUNDER FOR THE FIRST FEW HOURS OF THE TAF AT KSGF WITH PERIODIC STORM REDEVELOPMENT OVER EASTERN GREENE COUNTY. LATER THIS EVENING...CARRIED VICINITY THUNDER AT BOTH AIRPORTS AS ANOTHER SHORTWAVE MOVES INTO THE REGION AND INTERACTS WITH RESIDENT AIRMASS OVER THE AREA. HAVE SHIFTED WINDS TO THE WEST TOWARD THE END OF THE PERIOD AS COLD FRONT TRAVERSES THE AREA. TERRY && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI SEP 22 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI SEP 22 2006 ...PARTICULARLY DANGEROUS SITUATION THIS AFTERNOON... ...TORNADIC STORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING POTENTIALLY LONG TRACK TORNADOES...DAMAGING WINDS IN EXCESS OF 80 MPH...AND HAIL IN EXCESS OF GOLF BALL SIZE. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS THROUGH TONIGHT. THE HIGHEST RISK AREA WILL BE EAST OF HIGHWAY 65 THROUGH 9 PM. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON...AND MOVING QUICKLY TO THE NORTHEAST AT 40 TO 50 MPH. EAST OF HIGHWAY 65...ATMOSPHERIC CONDITIONS WILL BE MOST FAVORABLE FOR TORNADOES THIS AFTERNOON AND EVENING...ALONG AND EAST OF AN OSAGE BEACH TO NEOSHO LINE. LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS IN EXCESS OF 80 MPH WILL ALSO ACCOMPANY THESE STORMS. THUNDERSTORMS MAY REDEVELOP OVER MUCH OF THE OUTLOOK AREA AFTER MIDNIGHT. THE GREATEST HAZARDS WITH THESE STORMS WILL BE QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. AT THIS TIME...THE TORNADO THREAT APPEARS MINIMAL AFTER MIDNIGHT. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY AFTERNOON AND EVENING. PERSONS EAST OF HIGHWAY 65 CAN EXPECT HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. A TORNADO OR TWO CANNOT BE RULED OUT. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH MID EVENING ALONG AND EAST OF A LINE FROM NEOSHO TO OSAGE BEACH. SPOTTERS AND EMERGENCY MANAGERS ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI SHOULD MONITOR THE DEVELOPMENT OF THIS SIGNIFICANT SEVERE WEATHER EVENT CLOSELY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL ROLLA 37.95N 91.77W
09/22/2006 E0.88 INCH PHELPS MO TRAINED SPOTTER
AT THE ROLLA AIRPORT.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TORNADO 2 E ST. JAMES 38.00N 91.58W
09/22/2006 PHELPS MO PUBLIC
ALONG INTERSTATE 44.
&&
HATCHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TORNADO 2 E ST. JAMES 38.00N 91.58W
09/22/2006 PHELPS MO PUBLIC
UNCOMFIRMED REPORT,LOCATED ALONG INTERSTATE 44.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TORNADO ST. JAMES 38.00N 91.61W
09/22/2006 PHELPS MO LAW ENFORCEMENT
POSSIBLE TORNADO...NUMEROUS LARGE TREES AND POWER LINES
DOWN. CONSIDERALBE STRUCTURAL DAMAGE TO SEVERAL
BUILDINGS. SEMI TRUCK AND BUS OVERTURNED ON I 44 NEAR
ST.JAMES.
&&
HATCHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TORNADO ST. JAMES 38.00N 91.61W
09/22/2006 PHELPS MO LAW ENFORCEMENT
POSSIBLE TORNADO...NUMEROUS LARGE TREES AND POWER LINES
DOWN. CONSIDERALBE STRUCTURAL DAMAGE TO SEVERAL
BUILDINGS. SEMI TRUCK AND BUS OVERTURNED ON I 44 NEAR
ST.JAMES.
&&
HATCHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TORNADO ST. JAMES 38.00N 91.61W
09/22/2006 PHELPS MO LAW ENFORCEMENT
POSSIBLE TORNADO...NUMEROUS LARGE TREES AND POWER LINES
DOWN. CONSIDERALBE STRUCTURAL DAMAGE TO SEVERAL
BUILDINGS. SEMI TRUCK AND BUS OVERTURNED ON I 44 NEAR
ST.JAMES. CONSIDERABLE DAMAGE REPORTED TO STRIP MALL IN
TOWN AS WELL AS DAMAGE TO AN ELEMENTARY SCHOOL. NO
INJURIES REPORTED AT THIS TIME TO ANY OF THE OCCUPANTS IN
SCHOOL.
&&
ADDITIONAL INFORMATION ADDED
HATCHThe Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534748.